MAUDE Adverse Event Report: EDWARDS LIFESCIENCES IRVINE HEMOSPHERE; CATHETER, OXIMETER, FIBEROPTIC

EDWARDS LIFESCIENCES IRVINE HEMOSPHERE; CATHETER, OXIMETER, FIBEROPTIC
Model Number HEM1
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during use of the hem1, the co/ci values were low compared to those on a different monitor.The nurse changed the hem1, kept the cable and the module attached to the swan-ganz catheter and the new monitor showed more normal values that more accurately reflected the patient's condition.There was no allegation of patient injury.The device is available for return.
 
Additional Manufacturer Narrative
Additional fda product codes include: dqk- computer, diagnostic, programmable.Qaq- adjunctive predictive cardiovascular indicator.Mud- oximeter, tissue saturation.Dxn- system, measurement, blood-pressure, non-invasive.Dsb - plethysmograph, impedance.Qms- adjunctive open loop fluid therapy recommender.Fll- thermometer, electronic, clinical.The device evaluation is anticipated.However, the complaint cannot be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming when the results become available.A device history record review was completed and documented that device met all specifications upon distribution.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Additional Manufacturer Narrative
One hemosphere monitor was returned for evaluation.The customer report of inaccurate values was not confirmed.The monitor was connected to a known working swan-ganz, cco cable, and a cco simulator.The readings were the expected values and did not lower during use.An engineering evaluation was initiated to assess for any manufacturing-related processes which could be correlated to the complaint.Based on the available information there is no evidence that supports or confirms the reported event of inaccurate values is associated to a manufacturing design defect.Since the issue of inaccurate values could not be replicated during the evaluation, the root cause cannot be determined.The hemosphere operators manual states that inaccurate cardiac output measurements may be caused by incorrect placement or position of the catheter and excessive variations in pulmonary artery blood temperature.The device history record review was completed and all manufacturing inspections passed with no non conformances.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.

Brand Name
HEMOSPHERE
Common Device Name
CATHETER, OXIMETER, FIBEROPTIC
Manufacturer (Section D)
EDWARDS LIFESCIENCES IRVINE
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES IRVINE
1 edwards way
irvine CA 92614
Manufacturer Contact
erika bonilla
1 edwards way
irvine, CA 92614
MDR Report Key21364939
Report Number2015691-2025-00951
Device Sequence Number20945254
Product Code DQE
UDI-Device Identifier00690103197006
UDI-Public(01)00690103197006(11)190814
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K163381
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2024
Device Model NumberHEM1
Device Lot Number13821162
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2025
Supplement Date Received by Manufacturer04/01/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2019
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown